Conditions and Diseases
Oral Health and Dental Care
Head, Ears, and Nose

Why would you get tiny blisters on your tongue?

User Avatar
Wiki User
May 20, 2014 6:23PM

Blisters on Tongues

A diagnosis of a condition at this distance would be dangerous no matter how There are a range of conditions which may cause spots or blisters on the tongue. It may be something simple but could get worse if left untreated. Do not ignore this symptom. See your doctor or dentist and get it checked out. In the meantime, look after your general health and diet. Pay particular attention to your dental hygiene and use a good mouthwash. is the best for treating and preventing infection of the oral cavity.

Here are suggestions and possibilities offered by others:

  • Blisters on the tongue can be an allergic reaction to medication.
  • I recently went to ENT (specialist) for exactly that problem. Was told in no uncertain terms that this is a symptom of the herpes virus -- the same one that causes cold sores! There is apparently no cure for such a virus. He suggested that stress can cause outbreaks as well as being run-down. Suggested that one gets plenty of rest, eat a healthy diet and take a multi-vitamin. He also prescribed FAMVIR to be taken as soon as onset of blisters occur. See your physician for prescription.
  • Usually blisters on the tongue are an indication that you also have blisters inside your tummy caused by an upset stomach, or a food allergy that has affected your stomach. Taking care of the stomach problem often cures the blisters on the tongue.
  • I also got blisters on my tongue and on the inside of my lips both top and bottom. I had been taking Biaxon - for an upper respiratory infection. I was also taking Allegra for my allergies. It could have been either of these medications. (But it didn't happen until I was taking one of the two.)
  • I too was taking Biaxcin for an upper respiratory infection and began to develop blisters on my tongue about two days after completing the Biaxcin course.
  • I have the problem of pain in my knee and I take some medication like vioxx or naproxen to get over the pain. But I noticed that these medications generate so much heat in your body that it shows on your tongue in form of small blisters and sometimes it is swollen too. But my doctor told me not to worry and take any B-complex pills for 1-2 days. And it really helps.
  • Sometimes it is due to unclear bowel movement. So, take a laxative once a year to lighten your stomach. Vitamins do help a lot. But blisters come back after you take pain-killers, so better you take pain killer with vitamin. This is better.
  • My lower jaw wisdom teeth are almost done coming in and my upper jaw ones have been fully ingrown for a while. In pain one night, I remember placing my tongue between my teeth to avoid my gums being massacred in the night by my upper jaw. I woke up the next morning with a sore, sore tongue as I had bitten it overnight repeatedly. One week later of painful eating and slurry speech, I have been diagnosed with a tooth infection, and my tongue has a .75 cm wide blister. I am taking antibiotics to clear up the infection and swelling but in hopes to find a remedy for my tongue, I thought I might share my unique story.
  • I get tiny red blisters on my tongue (I heard from a friend it was Herpes Simplex 1) I went to a STD clinic and the MD there said it wasn't an STD and that I want clean, but I'm not sure.
  • From eating a lot of salt, and acid-made products.
  • It could be a blister from acidic or hot food. It may also just be a canker sore.
  • Certain tree nuts cause these tender, tiny blisters on my tongue. The ones that affect me are walnuts and macadamia nuts. They are usually gone in a day or two, at most. No medication required. Sometimes I just need to eat that brownie with walnuts!
  • While searching for a cause of the tiny bumps/blisters in my mouth in combination with a bad chaulky taste I came across the two posts on this page mentioning they recently took Biaxin. This started for me after taking Biaxin for bronchitis, approximately 4-5 days after finishing the medication i began noticing a gritty, chalky taste in my mouth, and recently small blisters on my tongue. Any suggestions?
  • *There is a high possibility that this is what people from Kentucky call lie blisters. Lie blisters are cause by inflamed taste buds caused my injury to the tongue. Irritants can range from biting, spices, to acidic compounds. They usually fade away in a few days but remain longer if irritation persists.
  • Lichen planus causes blisters and swelling of the tongue. One way to get this is by taking antibiotics.
  • My doctor told me antibiotics can cause yeast infections in the mouth which produce the blisters. I was prescribed Nystatin to heal the blisters. I got them after being prescribed various medications to treat bronchitis. It is mostly due to the heat index of internal parts of BODY. I usually take Vitamin B tablets. it usually cures in 1-2 days.
  • Recently, my husband had blisters on the tongue and inside the mouth in between the upper teeth and upper lip , and lower teeth and lower lip. It had been worrying him for days. He was quite sure that it had something to do with some potato chips he had eaten. food went down with difficulty and also cleaning tongue was a nightmare. Eventually he went to the doctor. The doctor him thus. Branded Potato Chips follow certain standards in their addition of ingredients which tried and tested and in most cases do not affect people. The case may not be so with local potato chips. The that is added is done on a rough calculation and color added too can cause blisters. The doctor then, prescribed a medicine and an oral application to it. A week later he began to feel better. Food that we eat is important to our health conditions.